Back to Ask the Diabetes Team Ask the Diabetes Team

From New York, New York, USA:

About three years ago (at the age of 28), I came down with a flu and my ears felt really clogged. Worried about the possibility of ear infection, the doctor gave me ampicillin. After taking two or three doses, I came down with what I now believe to be hyperglycemia (excessive thirst, frequent urination, tingling in fingers and toes). I stopped taking the ampicillin right then, and the condition cleared itself up after about two days. Do you think that the incident is indicative of transient hyperglycemia, anaphylaxis, or could I possibly have diabetes? Also, have you heard of similar incidents and/or reactions?


First of all, you cannot assume that excessive thirst, frequent urination, tingling in fingers and toes always mean high blood sugar. A blood sugar test is absolutely needed to state that hyperglycemia is present. I do not think you have had transient hyperglycemia or diabetes nor anaphylaxis, and I am not aware of similar side effects of ampicillin.


Original posting 15 Feb 2001
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.